Advertisement

Can oral prescription drugs for erectile dysfunction cause vision loss?

Dr. Mehmet Oz, MD
Cardiologist (Heart Specialist)

Oral prescription medications for erectile dysfunction (ED) can cause vision loss. These drugs can decrease blood flow to the nerves in the eye (optic nerve), causing a sudden vision loss. This is relatively rare, and tends to occur in men who already have an underlying medical condition such as heart disease or diabetes, but it is a serious condition. If you experience sudden vision loss, stop taking ED medications and seek immediate medical attention.

Stacy Wiegman, PharmD
Pharmacy Specialist

In rare cases, some men taking an oral prescription medication to treat erectile dysfunction (ED) may experience a sudden decrease or loss of vision. Temporary vision changes, such as bluish vision, blurred vision, or sensitivity to light have been reported by men who were over age 50; smoked; or had diabetes, elevated cholesterol, a pre-existing eye condition, heart disease, or high blood pressure.

If you experience sudden decrease or loss of vision, after taking Viagra (sildenafil), Cialis (tadalafil), or Levitra (vardenafil), tell your doctor right away and stop taking the medication.

Continue Learning about Erectile Dysfunction Treatment

Does acupuncture work to treat erectile dysfunction?
Dr. Michael Roizen, MDDr. Michael Roizen, MD
Acupuncture, one of the oldest healing systems in the world, has been used to treat everything from ...
More Answers
How do I find the right doctor for erectile dysfunction?
Honor Society of Nursing (STTI)Honor Society of Nursing (STTI)
If you are concerned about erectile dysfunction (ED) you would probably see your primary care physic...
More Answers
Do Erectile Dysfunction Patients Accept the Steps of Treatment?
Do Erectile Dysfunction Patients Accept the Steps of Treatment?
Is It Important to Look For Psychological Causes of Erectile Dysfunction?
Is It Important to Look For Psychological Causes of Erectile Dysfunction?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.